Boundary value problems for integro-differential equations of Barbashin type. (English) Zbl 0808.45012

The solvability of linear integro-differential equations of Barbashin type subject to appropriate boundary conditions is considered. A transformation of such equations to linear two-dimensional integral equations of the second kind is given. Applying a general fixed point principle in \(K\)-normed spaces general existence results are established. The considerations are illustrated by an application to the problem of radiation propagation in physical systems.


45J05 Integro-ordinary differential equations
Full Text: DOI


[1] T.A. Agekjan, Probability theory for astronomers and physicists (Russian), Nauka, Moscow, 1974.
[2] J. Appell, O.W. Diallo and P.P. Zabrejko, On linear integro-differential equations of Barbashin type in spaces of continuous and measurable functions , J. Integral Equations Appl. 1 (1988), 227-247. · Zbl 0651.47040 · doi:10.1216/JIE-1988-1-2-227
[3] J. Appell, A.S. Kalitvin and P.P. Zabrejko, Fixed point theorems in \(K\)-normed spaces and boundary value problems for nonlinear integro-differential equations of Barbashin type , Riv. Mat. Pura Appl., · Zbl 0901.45004
[4] E.A. Barkova and P.P. Zabrejko, The Cauchy problem for higher order differential equations with deteriorating operators (Russian), Differentsial’nye Uravneniya 27 (1991), 472-478. · Zbl 0735.35037
[5] G. Brack, Systems with substantially distributed parameters , Math. Res. 27 (1985), 421-424. · Zbl 0632.93039
[6] K.M. Case and P.F. Zweifel, Linear transport theory , Addison-Wesley, Reading, Mass., 1967. · Zbl 0162.58903
[7] C. Cercignani, Mathematical methods in kinetic theory , Macmillan, New York, 1969. · Zbl 0191.25103
[8] S. Chandrasekhar, Radiative transfer , Oxford Univ. Press, Oxford, 1950. · Zbl 0037.43201
[9] Ju.L. Daletskij and M.G. Krejn, The stability of solutions of differential equations in Banach spaces (Russian), Nauka, Moscow 1970; Engl. transl.: Transl. Math. Monographs Amer. Math. Soc. 43 , Providence, R.I., 1974. · Zbl 0286.34094
[10] N.A. Evkhuta and P.P. Zabrejko, On the A.M. Samojlenko method for finding periodic solutions of quasilinear differential equations in Banach spaces (Russian), Ukrain. Mat. Zh. 37 (1985), 162-168. · Zbl 0565.34036 · doi:10.1007/BF01059707
[11] B.V. Gnedenko, A course in probability theory (Russian), Nauka, Moscow, 1988-1989. · Zbl 0645.60001
[12] A. Ishimaru, Wave propagation and scattering in random media , Academic Press, New York, 1978. · Zbl 0873.65115
[13] A.S. Kalitvin and P.P. Zabrejko, On the theory of partial integral operators , J. Integral Equations Appl. 3 (1991), 351-382. · Zbl 0747.45005 · doi:10.1216/jiea/1181075630
[14] A.N. Kolmogorov, Probability theory and mathematical statistics (Russian), Nauka, Moscow, 1986. · Zbl 0658.60002
[15] M.A. Krasnosel’skij, Je.A. Lifshits, and A.V. Sobolev, Positive linear systems (Russian), Nauka, Moscow, 1985; Engl. transl.: Heldermann, Berlin, 1989.
[16] M.A. Krasnosel’skij, G.M. Vajnikko, P.P. Zabrejko, Ja.B. Rutitskij, and V.Ja. Stetsenko, Approximate solutions of operator equations (Russian), Nauka, Moscow, 1969; Engl. transl.: Noordhoff, Groningen, 1972.
[17] M.A. Krasnosel’skij, P.P. Zabrejko, Je.I. Pustyl’nik, and P.Je. Sobolevskij, Integral operators in spaces of summable functions (Russian), Nauka, Moscow, 1966; Engl. transl.: Noordhoff, Leyden, 1976. · Zbl 0145.39703
[18] M.G. Krejn and M. Rutman, Linear operators leaving invariant a cone in a Banach space (Russian), Uspekhi Mat. Nauk 3 (1948), 3-95. · Zbl 0030.12902
[19] I.N. Minin, Theory of radiation transfer in the atmosphere of planets (Russian), Nauka, Moscow, 1988. · Zbl 0664.76122
[20] A.I. Povolotskij and A.S. Kalitvin, Nonlinear operators with partial integrals (Russian), Izd. Ross. Gos. Pedag. Univ., St. Petersburg, 1991.
[21] V.V. Sobolev, The transfer of radiation energy in the atmosphere of stars and planets (Russian), Gostekhizdat, Moscow, 1956.
[22] C.V.M. van der Mee, Transport theory in \(L_p\) spaces , Integral Equations Operator Theory 6 (1983), 405-443. · Zbl 0506.45011 · doi:10.1007/BF01691906
[23] V.S. Vladimirov, Mathematical problems of uniform-speed particle transport theory (Russian), Trudy Mat. Inst. Steklov. 61 (1961), 1-158.
[24] V. Volterra, Theory of functionals and of integral and integro-differential equations , Dover Publ., New York, 1959. · Zbl 0086.10402
[25] P.P. Zabrejko, On the spectral radius of Volterra integral operators (Russian), Litovsk. Mat. Sb. 7 (1967), 281-287. · Zbl 0162.19602
[26] ——–, Ideal function spaces (Russian), Vestnik Jarosl. Univ. 8 (1974), 12-52.
[27] ——–, Existence and uniqueness theorems for solutions of the Cauchy problem for differential equations with deteriorating operators (Russian), Dokl. Akad. Nauk BSSR 33 (1989), 1068-1071. · Zbl 0702.34001
[28] ——–, The contraction mapping principle in \(K\)-metric and locally convex spaces (Russian), Dokl. Akad. Nauk BSSR 34 (1990), 1065-1068. · Zbl 0722.47044
[29] ——–, Iteration methods for the solution of operator equations and their application to ordinary and partial differential equations , Rend. Mat. Univ. Roma 12 (1992), 381-397. · Zbl 0759.47032
[30] P.P. Zabrejko, A.I. Koshelev, M.A. Krasnosel’skij, S.G. Mikhlin, L.S. Rakovshchik, and V.Ja. Stetsenko, Integral equations (Russian), Nauka, Moscow, 1968; Engl. transl.: Noordhoff, Leyden, 1975.
[31] P.P. Zabrejko and T.A. Makarevich, On some generalizations of the Banach-Caccioppoli principle to operators in pseudometric spaces (Russian), Differentsial’nye Uravneniya 23 (1987), 1497-1504. · Zbl 0656.47051
[32] ——–, A fixed point principle and a theorem of L.V. Ovsjannikov (Russian), Vestnik Belgos-Univ. 3 (1987), 53-55. · Zbl 0671.47047
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.